MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 145-5091-150
Medical Device Problem Codes Device Damaged by Another Device (2915); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic receiver a report that the microcatheter was prominent, with it found that there was a hole in the distal mark of the device.It was not confirmed if the puncture was related to the guidewire, but the guidewire was protruding from the hole.The patient was undergoing treatment of an aneurysm.It was noted that the vessel tortuosity was moderate and that the devices were prepared and flushed as indicated per the ifu.There were no related patient symptoms.There was no other damage seen to the devices.
 
Additional Manufacturer Narrative
Product analysis findings: the guidewire used in the event was not returned.The echelon-10 total length was measured to be ~155.5cm and the useable length was measured to be ~148.0cm which is within specification (147.0cm ± 1.5cm).Upon visual examination, no issues were found with the echelon-10 hub.No bends or kinks were found with the echelon-10 catheter body.The echelon-10 distal tip was found to be bent.Although this echelon-10 micro catheter is pre-shaped it appears additional shaping may have been conducted on the distal tip.The distal tip was found to be punctured at the proximal edge of the distal marker band.The outer tubing at the puncture site appears to be damaged, possibly melted.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿guidewire resistance¿ could not be confirmed.The guidewire used in the event was not returned; therefore, any contributing factors could not be assessed.Regarding the customer¿s report of ¿catheter puncture¿, the issue was confirmed as the echelon-10 distal tip was found punctured.As it appears additional shaping was conducted with the echelon-10 it is pos sible the distal tip became damaged contributing to the guidewire puncture.However, the root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there was additional shaping of the echelon conducted during preparation.The guidewire tip was also shaped prior-to-use.There was no resistance with the guidewire in the echelon catheter.The cause of the puncture was not known.The guidewire was not a medtronic device.A new microcatheter was used to complete the procedure.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11108466
Report Number2029214-2021-00002
Device Sequence Number17131182
Product Code KRA
UDI-Device Identifier00836462002340
UDI-Public00836462002340
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2022
Device Model Number145-5091-150
Device Catalogue Number145-5091-150
Device Lot NumberB084807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR